MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 7840
Medical Device Problem Codes Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event: date of event was approximated to 03/01/2024 as no event date was reported.
 
Event or Problem Description
It was reported that a foreign material was present in the device.An expo diagnostic catheter was selected for use.During preparation, while passing the wire through the expo catheter, a white piece came out from catheter and attached to distal portion of the wire.The procedure was completed with another of the same device.No patient complications reported.
 
Additional Manufacturer Narrative
B3 date of event: date of event was approximated to 03/01/2024 as no event date was reported.Device evaluated by mfr.: the device was returned for analysis.Returned device consisted of an expo diagnostic catheter with a starter guidewire inserted in the lumen and exiting the distal tip.A portion of the liner was detached and stuck to the guidewire.A photo attached to the complaint record depicts the expo catheter and the starter guidewire with a piece of the liner detached from the lumen of the expo and attached to the starter wire.Product analysis confirmed the reported events as the liner was detached and separated.A corrective action investigation has been initiated to identify the cause of delamination of the catheter polyurethane inner lining.In addition, boston scientific initiated a medical device removal (97171742-fa) of the expo diagnostic catheter on 21 march 2024.
 
Event or Problem Description

Brand Name
EXPO GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FLEXTRONICS INTERNATIONL EUROPE B V
6201 america center drive
san jose CA 95002
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19034431
Report Number2124215-2024-19960
Device Sequence Number12510574
Product Code DQO
UDI-Device Identifier08714729187691
UDI-Public08714729187691
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model Number7840
Device Catalogue Number7840
Device Lot Number0060500724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97171742-FA
Patient Sequence Number1
Patient SexUnknown